Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
148 Doctors are Online

How can severe dry mouth be treated?

Hi,
I finished a 2 week course of Amoxicillin 500 mg 2 bid and Biaxin 500mg 1 bid. five days ago.
While on this med (Biaxin) I experienced the worst taste in my mouth, like sucking on a hand full of pennies. It was just horrible.Now that I am off the meds for five days my mouth is beyond dry. I have no saliva what so ever and can handle talk. It's making me sick to my stomach. I tried Biotene today, mouth wash and mouth spray. Even that did not help.
PLease help
Asked On : Mon, 4 Sep 2017
Answers:  1 Views:  4
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dentist 's  Response
Hi...
Thanks for the query..

As you were taking antibiotics for a long duration, therefore there is a possibility that you have got yeast infection in mouth causing oral thrush that is a common cause of dry mouth especially after antibiotic therapy..
Metallic taste is a side effect of antibiotic intake..
So first of all you should consult an Oral Physician and get checked that whether you have a white coating over the tongue or not.
As far as metallic taste is concerned it will gradually resolve on its own..
You should consult an Oral Physician and get evaluated.
For now you can start chewing sugarfree chewing gums, use mouth lubricants like Oral Gel, and clean your tongue using a tongue scraper..
You can also continue Biotene..

Hope this helps..

Regards.
Answered: Thu, 14 Sep 2017
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
 

 

Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor